# SDR CA140716008

- Difficulty date: July 15, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,758 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bearing
- Condition: Melted
- Location: Alternator
- Part time: 1,954 hours
- Component: Alternator, Kelly, ALU8521
- Stage of operation: LD
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) UPON LANDING AND DURING COOL DOWN PILOT NOTICED A FUNNY ODOR AND HEARD A SQUEALING NOISE.  FOLLOWING SHUTDOWN HE NOTICED THE ALTERNATOR BELT SMOKING AND CALLED MAINTENANCE.  THE ALTERNATOR LIGHT NEVER DID COME ON.  WHEN MAINTENANCE ARIVED THE ALTERNATOR WAS COMPLETELY SIEZED.  THE ALTERNATOR WAS DISSASEMLED TO INVESTIGATE THE CAUSE AND DETERMINED IT WAS A FWD BEARING FAILURE.
